Dabrowski, K.K. and Dross, F. and Jeong, J. and Kante, M.M. and Kwon, O. and Oum, S. and Paulusma, D. (2021) 'Tree pivot-minors and linear rank-width.', SIAM journal on discrete mathematics., 35 (4). pp. 2922-2945.
Tree-width and its linear variant path-width play a central role for the graph minor relation. In particular, Robertson and Seymour (1983) proved that for every tree T, the class of graphs that do not contain T as a minor has bounded path-width. For the pivot-minor relation, rank-width and linear rank-width take over the role of tree-width and path-width. As such, it is natural to examine if, for every tree T, the class of graphs that do not contain T as a pivot-minor has bounded linear rank-width. We first prove that this statement is false whenever T is a tree that is not a caterpillar. We conjecture that the statement is true if T is a caterpillar. We are also able to give partial confirmation of this conjecture by proving: • for every tree T, the class of T-pivot-minor-free distance-hereditary graphs has bounded linear rank-width if and only if T is a caterpillar; • for every caterpillar T on at most four vertices, the class of T-pivot-minor-free graphs has bounded linear rank-width. To prove our second result, we only need to consider T “ P4 and T “ K1,3, but we follow a general strategy: first we show that the class of T-pivot-minor-free graphs is contained in some class of pH1, H2q-free graphs, which we then show to have bounded linear rank-width. In particular, we prove that the class of pK3, S1,2,2q-free graphs has bounded linear rank-width, which strengthens a known result that this graph class has bounded rank-width.
|Full text:||(AM) Accepted Manuscript|
Download PDF (395Kb)
|Publisher Web site:||https://doi.org/10.1137/21M1402339|
|Date accepted:||11 August 2021|
|Date deposited:||24 August 2021|
|Date of first online publication:||07 December 2021|
|Date first made open access:||27 July 2022|
Save or Share this output
|Look up in GoogleScholar|